American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: http://www.sciepub.com/journal/ajna Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
Go
American Journal of Numerical Analysis. 2014, 2(6), 177-183
DOI: 10.12691/ajna-2-6-2
Open AccessArticle

Numerical Solution of Singularly Perturbed Two-Point Singular Boundary Value Problems Using Differential Quadrature Method

H.S. Prasad1 and Y.N. Reddy2,

1Department of Mathematics, National Institute of Technology, Jamshedpur, INDIA

2Department Mathematics, National Institute of Technology, Warangal, INDIA

Pub. Date: December 25, 2014

Cite this paper:
H.S. Prasad and Y.N. Reddy. Numerical Solution of Singularly Perturbed Two-Point Singular Boundary Value Problems Using Differential Quadrature Method. American Journal of Numerical Analysis. 2014; 2(6):177-183. doi: 10.12691/ajna-2-6-2

Abstract

This paper presents the application of Differential Quadrature Method (DQM) for finding the numerical solution of singularly perturbed two point singular boundary value problems. The DQM is an efficient discretization technique in solving initial and/or boundary value problems accurately using a considerably small number of grid points. This method is based on the approximation of the derivatives of the unknown functions involved in the differential equations at the mess point of the solution domain. To demonstrate the applicability of the method, we have solved model example problems and presented the computational results. The computed results have been compared with the exact solution to show the accuracy and efficiency of the method.

Keywords:
singular boundary value problem singularly perturbations singular point boundary layer differential quadrature method

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  R. E. Bellman and J. Casti, Differential Quadrature and Long-Term Integration, Journal of Mathematical Analysis and Application, 34 (1971), 235-238.
 
[2]  R. E. Bellman, B. G. Kashef and J. Casti, Differential quadrature: A technique for the rapid solution of nonlinear partial differential equations, J. Comput. Phys., 10 (1972), 40-52.
 
[3]  C. M. Bender and S. A. Orszag, Advanced Mathematical Methods for Scientists and Engineers, McGraw-Hill, New York, 1978.
 
[4]  F. Civan, and C. M. Sliepcevich, Differential quadrature for multidimensional problems, J. Math. Anal. Appl., 101 (1984), 423-443.
 
[5]  H. Du, and M. K. Lin, Application of differential quadrature to vibration analysis, J. Sound Vib. 181 (1995), 279-293.
 
[6]  P. A. Farrell, A. F. Hegarty, J.J.H. Miller, E. O’Riordan, and G. I. Shishkin, Robust Computational techniques for Boundary Layers, Chapman & Hall/CRC Press, 2000.
 
[7]  7. M. K. Kadalbajoo, and V. K. Aggarwal, Fitted mesh B-spline method for solving a class of singular singularly perturbed boundary value problems, Int. J. Computer Mathematics, vol. (82), 1, (2005), 67-76.
 
[8]  J. Li, A Computational Method for Solving Singularly Perturbed Two-Point Singular Boundary Value Problem, Int. Journal of Math. Analysis, Vol. 2, (2008), no. 22, 1089-1096.
 
[9]  J. J. H. Miller, E. O. Riordan and G. I. Shishkin, Fitted numerical Methods for Singular Perturbation Problems, World Scientific, Singapore, 1996.
 
[10]  R. K. Mohanty and U. Arora, A family of non-uniform mesh tension spline methods for singularly perturbed two-point singular boundary value problems with significant first derivatives, App. Math. And Comput. Vol. (172), 1, (2006), 531-544.
 
[11]  R. K. Mohanty, D. J. Evans and U. Arora, Convergent spline in tension methods for singularly perturbed two-point singular boundary value problems, Int. J. Comput. Math., 82 (1), (2005), 55-66.
 
[12]  R. K. Mohanty and N. Jha, A class of variable mesh spline in compression methods for singularly perturbed two point singular boundary value problems.App. Math. And Comput. Vol. (168), 1, (2004), 704-716
 
[13]  A. H. Nayfeh, Perturbation Methods, Wiley, New York, 1973,
 
[14]  R. E. O’Malley, Introduction to Singular Perturbations, Academic Press, New York, 1974.
 
[15]  H. S. Prasad, Y. N. Reddy, Numerical Solution of Singularly Perturbed Differential-Difference Equations with Small Shifts of Mixed Type by Differential Quadrature Method, American Journal of Comput. and Appl. Mathematics, 2 (1), (2012), pp. 46-52.
 
[16]  J. R. Quan, J.R. and C. T. Chang, New insights in solving distributed system equations by the quadrature methods-I. Analysis, Comput. Chem. Engrg, 13(1989), 779-788.
 
[17]  J. R. Quan, and C. T. Chang, New insights in solving distributed system equations by the quadrature methods-II. Application, Comput. Chem. Engrg, 13, (1989), 1017-1024.
 
[18]  J. Rashidinia, R. Mohammadi, M. Ghasemij, Cubic Spline Solution of Singularly Perturbed boundary value problems with significant first derivatives, App. Math. And Comput. Vol. 190, 2, (2007), 1762-1766.
 
[19]  H. G. Roos, M. Stynes, and L. Tobiska, Numerical Methods for Singularly Perturbed differential equations, Springer, Berlin, 1996.
 
[20]  A. N. Sherbourne, M.D. Pandy, Differential Quadrature Method in the buckling analysis of beams and composite plates. Comput Struct, 40, (1991), pp 903-913.
 
[21]  C. Shu, Differential Quadrature and Its Application in Engineering. Springer-Verlag, London, 2000.
 
[22]  C. Shu, and B.E. Richards, Application of Generalized differential quadrature to solve two-dimensional incompressible Navier-Stokes equations, Int. J. Numer. Meth Fl, 15 (1992) 7, 791-798.